Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 14, 2010, 5:26 PM CDT for Borden County, Dawson County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2010, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 14, 2010, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Borden County, TX, Dawson County, TX
The radar
The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:57 PM CDT | HAIL 1.75 | 1 Se Lamesa, TX | SOUTHEAST SIDE OF LAMESA ON HWY 87 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WFUS54 KMAF 142226 TORMAF TXC033-115-142315- /O.NEW.KMAF.TO.W.0033.100614T2226Z-100614T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT MON JUN 14 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BORDEN COUNTY IN WEST TEXAS... NORTHERN DAWSON COUNTY IN WEST TEXAS... * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR UNION...OR 9 MILES WEST OF LAMESA...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... LAMESA... ARVANA... HANCOCK... KEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. && LAT...LON 3296 10165 3265 10160 3264 10215 3279 10215 TIME...MOT...LOC 2226Z 246DEG 26KT 3273 10210 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 4:04 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 14, 4:04 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 PM CDT MON JUN 14 2010
.DISCUSSION...
THE FOCUS THROUGH TONIGHT WILL BE FOR THE POTENTIAL FOR SEVERE
WEATHER ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. CURRENTLY...
A STATIONARY FRONT IS LOCATED ACROSS THE FAR NORTHERN PERMIAN
BASIN INTO THE SOUTH PLAINS REGION JUST NORTH OF SPUR. PLENTY OF
INSTABILITY AND MOISTURE ALONG WITH THE PRESENCE OF THE FRONTAL
BOUNDARY WILL CONTINUE TO FAVOR THUNDERSTORM DEVELOPMENT THROUGH
THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL SERVE TO
PUSH THE FRONT SOUTHWARD INTO THE NORTHERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS THIS EVENING AND OVERNIGHT. THE BETTER
0-6KM BULK SHEAR VECTORS EXIST ACROSS THIS REGION...THUS THE
GREATEST THREAT FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE ABOVE
MENTIONED REGIONS. LARGE HAIL...DAMAGING WINDS...TORRENTIAL
RAINFALL AND PERHAPS AN ISOLATED TORNADO REMAIN POSSIBLE. IN
ADDITION...THUNDERSTORM TRAINING WILL LIKELY LEAD TO SEVERAL
ROUNDS OF HEAVY RAINFALL WITH INTENSE RAIN RATES LEADING TO
POSSIBLE FLASH FLOODING. THE FLASH FLOOD WATCH ISSUED EARLIER
TODAY WILL REMAIN INTACT. SEVERE WEATHER REMAINS POSSIBLE ACROSS
MUCH OF THE REMAINDER OF THE REGION...ALONG AND EAST OF THE
DRYLINE. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL
CAN BE EXPECTED.
ADDITIONAL CONVECTION REMAINS POSSIBLE ON TUESDAY ALONG AND EAST
OF THE DRYLINE...WITH THE FAVORED AREAS ACROSS SOUTHEAST NEW
MEXICO...THE TRANS PECOS AND PERMIAN BASIN. FOR WEDNESDAY AND
THURSDAY...SOUTHWEST FLOW ALOFT REMAINS INTACT...WITH CONVECTION
FAVORED OVER THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW
MEXICO.
THROUGH THE REMAINDER OF THE FORECAST...UPPER LEVEL RIDGING SHOULD
SLOWLY BUILD INTO THE REGION...LEADING TO A GRADUAL INCREASE IN
TEMPERATURES ALONG WITH A DRYING TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 93 71 97 / 60 30 30 10
CARLSBAD NM 67 96 65 99 / 20 30 30 30
DRYDEN TX 74 95 73 98 / 40 10 10 10
FORT STOCKTON TX 73 95 70 97 / 40 20 20 10
GUADALUPE PASS TX 63 89 65 91 / 10 20 20 30
HOBBS NM 64 93 65 95 / 40 30 30 10
MARFA TX 63 92 59 91 / 30 40 40 30
MIDLAND INTL AIRPORT TX 71 96 70 98 / 50 30 30 10
ODESSA TX 72 97 72 98 / 40 30 30 10
WINK TX 72 102 69 103 / 30 30 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...DAWSON...GAINES...HOWARD...
MARTIN...MITCHELL...SCURRY.
&&
78/06Hazardous weather outlook, Jun 14, 2:17 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON JUN 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT MON JUN 14 2010 /117 PM MDT MON JUN 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...GENERALLY EAST OF AN ARTESIA TO CANDELARIA LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME STORMS THIS AFTERNOON AND EVENING WILL BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN...IN THE VICINITY OF A STALLED BOUNDARY. IN ADDITION...HEAVY RAINFALL ASSOCIATED WITH ANY THUNDERSTORMS MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING...ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN. A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THUNDERSTORM CHANCES WILL SHIFT WESTWARD. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. AN ISOLATED STORM OR TWO MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING... ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND DAVIS MOUNTAINS. OTHERWISE...THE CHANCE FOR THUNDERSTORMS ACROSS MUCH WEST TEXAS AND SOUTHEAST NEW MEXICO WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 4:38 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 438 PM CDT MON JUN 14 2010 TXZ075-142200- PECOS- 438 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 500 PM CDT... A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 436 PM CDT...MOVING NORTHEAST AT 25 MPH. THE FIRST STORM WAS 30 MILES NORTHWEST OF FORT STOCKTON NEAR STATE HIGHWAY 18. A SECOND STRONG STORM WAS 15 MILES NORTHWEST OF FORT STOCKTON BETWEEN FARM TO MARKET ROAD 1776 AND STATE HIGHWAY 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, Jun 14, 4:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT MON JUN 14 2010 TXZ067-068-075-142230- WARD-CRANE-PECOS- 455 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL PECOS...SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 530 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 7 MILES SOUTHWEST OF GRANDFALLS AT 455 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. [NO.NE.YES] A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Local storm report, Jun 14, 5:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GRANDFALLS 31.34N 102.85W
06/14/2010 E1.00 INCH WARD TX PUBLIC
&&
DHSpecial weather statement, Jun 14, 5:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT MON JUN 14 2010 TXZ061-142245- ECTOR- 511 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING ECTOR COUNTY UNTIL 545 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORMS THAT WAS LOCATED 4 MILES EAST OF PENWELL...OR ABOUT 7 MILES SOUTHWEST OF WEST ODESSA...MOVING NORTH AT 25 MPH. THIS STORM WILL IMPACT PENWELL AND WEST ODESSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...AND HEAVY RAIN. IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. &&
Local storm report, Jun 14, 5:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL GRANDFALLS 31.34N 102.85W
06/14/2010 E1.75 INCH WARD TX PUBLIC
&&
DHSpecial weather statement, Jun 14, 5:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 PM CDT MON JUN 14 2010 TXZ068-075-142245- CRANE-PECOS- 519 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL PECOS AND SOUTH CENTRAL CRANE COUNTIES UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 20 MILES NORTH OF FORT STOCKTON NEAR STATE HIGHWAY 18 IN NORTH CENTRAL PECOS COUNTY AT 518 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Jun 13, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 40 min |
| Jun 14, 11:53 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin and 2 more | 19 hr |
| Jun 14, 1:12 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Jun 14, 2:14 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Jun 14, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
| Jun 14, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 58 min |
| Jun 14, 5:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 55 min |
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 42 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 14, 6:13 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Jun 14, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 60 min |
| Jun 14, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 56 min |
| Jun 14, 6:25 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 107 min |
| Jun 14, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 50 min |
| Jun 14, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Jun 14, 6:56 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 14, 6:59 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.